Tennessee, 2007

Tornado and Hail in Tennessee, April 3, 2007

April 3, 2007 · NWS MRX · 34 events in 28 counties and zones

A squall line moved through the mid south on its way into Southwest Virginia and Eastern Tennessee. A large bow developed on the line late in the evening as it approached the Cumberland Plateau.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$1.9 million
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A squall line moved through the mid south on its way into Southwest Virginia and Eastern Tennessee. A large bow developed on the line late in the evening as it approached the Cumberland Plateau. Damage was predominantly created by straight line winds. However, an EF1 Tornado also developed on the Cumberland Plateau in Claiborne county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 3, 12:25 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 12:25 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 PM EDT TUE APR 3 2007

.SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE
THROUGH THE AREA TONIGHT.  AHEAD OF THE FRONT...A LINE OF CONVECTION
HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS
EVENING/OVERNIGHT.  STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR
AREA.  HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS
MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION
THROUGH OUR AREA.  SOME OF THESE STORMS MAY REACH SEVERE LEVELS.
AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL.  ADDITIONALLY...
WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO
LOCALLY WINDY CONDITIONS EXPECTED.  THE FRONT WILL MOVE THROUGH
FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS
POSSIBLE MAINLY EASTERN ZONES IN THE MORNING.  BEHIND THE FRONT...
STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR.  WEDNESDAY
AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S
TO MID 60S.

.LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT
EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY
THROUGH THE WEEKEND.  COLD NORTHWEST FLOW WILL CONTINUE OVER OUR
REGION DURING THIS TIME.  ONE SHORT WAVE MOVING DOWN IN NORTHWEST
FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO
FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST.
OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD
HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF
THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE
OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY
MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO
INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH
THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER
LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE
REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  57  65  38  60  33 /  70  20   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  54  63  36  55  31 /  70  20  10  10  10
OAK RIDGE, TN  53  62  32  56  30 /  70  20  10  10  10
TRI CITIES AIRPORT, TN  52  59  31  51  27 /  70  40  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB/LDW
Hazardous weather outlook, Apr 3, 1:42 AM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 AM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD
FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE
TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN
6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED
TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Apr 3, 12:51 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-032100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM
IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION
SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM
CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF
THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 3, 12:51 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT TUE APR 3 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT...

A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM
IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO
THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION
SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM
CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF
THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Northeast Alabama radar (KHTX), 117 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.

Hail, Bledsoe

When
April 3, 3:40 PM CST
Where
Bledsoe County, 7 mi N of Pikeville
Measured
1 in hail
Reported by
County Official
Coordinates
35.701, -85.200

Quarter size hail was reported by the Sheriffs department.

Hail, Bledsoe

When
April 3, 3:50 PM CST
Where
Bledsoe County, 4 mi N of Pikeville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.658, -85.200

Quarter size hail was reported.

Thunderstorm Wind, Morgan

When
April 3, 5:45 PM EST
Where
Morgan County, 6 mi SW of Deer Lodge
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
36.139, -84.826

A few trees were reported down and a bean shed was damaged near Deerlodge.

Thunderstorm Wind, Scott

When
April 3, 8:45 PM EST
Where
Scott County, 0.89 mi SW of Huntsville
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.410, -84.490

Numerous trees were reported down across the county.

Thunderstorm Wind, Campbell

When
April 3, 8:45 PM EST
Where
Campbell County, 0.69 mi N of Oswego
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
County Official
Coordinates
36.580, -84.130

Several trees were reported down in Jellico on highway 297.

Thunderstorm Wind, Campbell

When
April 3, 9:05 PM EST
Where
Campbell County, 0.56 mi W of Fordtown
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
County Official
Coordinates
36.370, -84.130

Numerous trees were reported down across the county.

Tornado, Claiborne

When
April 3, 9:15 PM EST to 9:32 PM EST
Where
Claiborne County, 5 mi NW of New Tazewell to 5 mi S of Tazewell
Rating
EF1
Path length
12 mi
Path width
150 yd
Injuries
7 direct, 0 indirect
Property damage
$1.2 million
Reported by
NWS Employee
Coordinates
36.481, -83.663

A tornado rated EF1 started five miles northwest of New Tazewell and ended five miles south of Tazewell. The length was approximately 12 miles long and 150 yards wide. The greatest damage occurred across New Tazewell where several trailers were blown off their foundations. Also, trees were blown down county-wide.

Thunderstorm Wind, Union

When
April 3, 9:15 PM EST
Where
Union County, 0.89 mi SW of Paulette
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
County Official
Coordinates
36.191, -83.891

Numerous trees were reported down in the vicinity of Pauletts and Luttrel.

Hail, Scott

When
April 3, 9:30 PM EST
Where
Scott County, 0.56 mi W of Norma
Measured
1.75 in hail
Reported by
County Official
Coordinates
36.330, -84.390

Golf ball to quarter size hail fell near Norma.

Thunderstorm Wind, Anderson

When
April 3, 9:40 PM EST
Where
Anderson County, 0.56 mi W of Lake City
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
County Official
Coordinates
36.220, -84.160

Numerous trees were reported down across the county although the greatest concentration of tree damaged was in the vicinity of Lake City. Also Lighthouse Marina on Norris Dam sustained damage to the docks and boats.

Thunderstorm Wind, Hancock

When
April 3, 9:45 PM EST
Where
Hancock County, 0.89 mi NE of Sneedville
Measured
55 kt (63 mph) estimated gust
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
36.540, -83.210

Roofs were blown off on homes and businesses in Sneedville and numerous trees were downed across the entire county.

Thunderstorm Wind, Grainger

When
April 3, 9:45 PM EST
Where
Grainger County, 1.12 mi W of Buffalo Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
36.220, -83.590

Five trees were reported down at the Buffalo Springs wildlife management area five miles southwest of Rutledge.

Thunderstorm Wind, Hamblen

When
April 3, 9:58 PM EST
Where
Hamblen County, 1.31 mi WSW of Morristown
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
36.213, -83.302

Numerous trees were reported down on Buffalo Trail road and Springs road. |Also, two power poles two feet in diameter snapped in the eastern part of Morristown.

Thunderstorm Wind, Hawkins

When
April 3, 10:00 PM EST
Where
Hawkins County, 0.56 mi W of Mooresburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
36.350, -83.230

A few trees were reported down in the vicinity of Mooresburg.

Thunderstorm Wind, Cocke

When
April 3, 10:05 PM EST
Where
Cocke County, 0.89 mi NW of Parrottsville
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
36.010, -83.090

Several trees were reported down and a wind gust was estimated at 60 mph.

Thunderstorm Wind, Knox

When
April 3, 10:10 PM EST
Where
Knox County, 1.32 mi WSW of Fountain City
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.020, -83.950

Several trees were reported down across the northern half of the county.

Hail, Roane

When
April 3, 10:13 PM EST
Where
Roane County, 2.35 mi WSW of Rockwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.860, -84.720

Penny to quarter size hail fell in the Westel vicinity three miles west southwest of Rockwood.

Thunderstorm Wind, Greene

When
April 3, 10:15 PM EST
Where
Greene County, 0.56 mi E of Greeneville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.170, -82.820

Several trees were reported down at various locations throughout the county. A garage and a small wooden barn were also damaged near Greeneville.

Thunderstorm Wind, Jefferson

When
April 3, 10:20 PM EST
Where
Jefferson County, Dandridge
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
36.020, -83.420

Numerous trees were reported down from White Pine and Dandridge to Chestnut Hill along highway 92.

Thunderstorm Wind, Rhea

When
April 3, 10:20 PM EST
Where
Rhea County, 0.89 mi SE of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.490, -85.010

A few trees were reported down across the southern half of the county.

Thunderstorm Wind, Meigs

When
April 3, 10:30 PM EST
Where
Meigs County, 0.89 mi NE of Decatur
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Department of Highways
Coordinates
35.530, -84.790

Three trees were reported down in Decatur.

Thunderstorm Wind, Sequatchie

When
April 3, 9:45 PM CST
Where
Sequatchie County, 0.89 mi SW of Dunlap
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.370, -85.390

A few trees were reported down in various locations around the county.

Thunderstorm Wind, Sullivan

When
April 3, 10:45 PM EST
Where
Sullivan County, 0.89 mi NW of Springdale
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
County Official
Coordinates
36.530, -82.560

Several trees were reported down across the county.

Thunderstorm Wind, Loudon

When
April 3, 10:45 PM EST
Where
Loudon County, Philadelphia
Measured
63 kt (72 mph) measured gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
35.680, -84.400

Several trees were reported down in Philadelphia and a storm spotter measured wind speed at 73 mph.

Thunderstorm Wind, Washington

When
April 3, 10:52 PM EST
Where
Washington County, 1.31 mi WNW of Johnson City
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
36.330, -82.370

Several trees and large limbs were reported down in the western part of Johnson City.

Thunderstorm Wind, Marion

When
April 3, 10:00 PM CST
Where
Marion County, 0.1 mi S of Jasper
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Department of Highways
Coordinates
35.079, -85.630

Several trees were reported down in various locations across the county.

Thunderstorm Wind, Unicoi

When
April 3, 11:00 PM EST
Where
Unicoi County, 0.89 mi SW of Rock Creek
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
36.140, -82.410

One tree was reported down in Erwin.

Thunderstorm Wind, Rhea

When
April 3, 11:00 PM EST
Where
Rhea County, 0.89 mi SE of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.490, -85.010

A few trees were reported down in Dayton and Graysville.

Thunderstorm Wind, Bledsoe

When
April 3, 10:05 PM CST
Where
Bledsoe County, 1.32 mi WSW of Saratoga Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$65,000
Reported by
Emergency Manager
Coordinates
35.710, -85.250

Several large trees were reported down, a mobile home was destroyed, and a garage roof was blown off in the northwest portion of the county.

Thunderstorm Wind, Carter

When
April 3, 11:10 PM EST
Where
Carter County, 0.89 mi SW of Elizabethton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
36.340, -82.230

One tree and several large limbs were reported down in Elizabethton.

Thunderstorm Wind, Blount

When
April 3, 11:15 PM EST
Where
Blount County, 0.69 mi S of Alcoa
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Unknown
Coordinates
35.790, -83.980

A few trees and power lines were reported down at various locations across the county.

Thunderstorm Wind, Sevier

When
April 3, 11:15 PM EST
Where
Sevier County, 0.69 mi S of Catlettsburg
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
35.890, -83.580

Numerous trees and power lines were reported down across the county.

Thunderstorm Wind, Hamilton

When
April 3, 11:30 PM EST
Where
Hamilton County, 0.57 mi W of Chickamauga
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
County Official
Coordinates
35.070, -85.260

Several trees were reported down in Chattanooga.

Thunderstorm Wind, Marion

When
April 3, 10:40 PM CST
Where
Marion County, 4.48 mi NNW of Martin Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
35.230, -85.830

Several trees were reported down at various locations throughout the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14500, 14501, 14502, 14503, 14504, 14505, 14506, 14508, 14507, 14509, 14511, 14512, 14516, 14514, 14517, 14518, 14519, 14520, 14521, 14523, 14524, 14510, 14526, 14527, 14528, 14513, 14529, 14530, 14515, 14532, 14533, 14535, 14536, 14525.